# SDR 99UAL900569

- Difficulty date: November 1, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N417UA
- Make and model: Airbus A320-232
- Aircraft serial: 483
- Aircraft time: 18,052 hours
- Engine: Iae V2527A5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Stalled
- Location: Wing
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

FLT CREW REPORTS SUSPECTED ENGINE STALL WHEN PULLING THROTTLE BACK TO NEAR IDLE IN ORDER TO SLOW ACFT.  ALTITUDE WAS FL 350.  IGNITION MSG DISPLAYED FOR APPROX 7 SECS.  UNABLE TO DETERMINE WHICH ENG STALLED.   *S/D*  CHRONIC TOP-OF-DESCENT STALLS HAVE BEEN UNDER INVESTIGATION BY UA AND THE ENGINE MANUFACTURER IAE FOR SIX MONTHS.  DURING THIS TIME FRAME INTERIM MEASURES HAVE BEEN IMPLEMENTED BY RECOMMENDING FLIGHT CREW USE OF ANTI-ICE BLEED WHEN MAKING SIGNIFICANT POWER REDUCTIONS ABOVE FLIGHT LEVEL 290.  THIS HAS ELIMINATED ALL EVENTS OF STALLS SINCE THIS INCIDENT OCCURRED.  A FINAL FIX FROM THE MANUFACTURER IS EXPECTED BY MARCH 2000.
